Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Tulsa, OK

January 11, 20244 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 11, 2024, 11:01 PM CST for 4 counties in Arkansas. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 11, 2024, 11:01 PM CST (05:01 UTC)
Expired
Jan 11, 2024, 11:45 PM CST
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 110 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 11:07 PM CSTHAIL 0.753 Nne Bella Vista, ARReport from mPING: Dime (0.75 in.).
Jan 11, 11:20 PM CSTTSTM WND GST 562 Sw Lowell, ARMesonet station ARD30 Hwy 612 Springdale.
Jan 11, 11:21 PM CSTHAIL 0.752 Wnw Pea Ridge, ARReport from mPING: Dime (0.75 in.).
Jan 11, 11:22 PM CSTTSTM WND DMGRogers, ARRoofs and fences damaged at Dixieland Rd and Broadway.
Jan 11, 11:25 PM CSTTSTM WND DMG1 Sse Larue, ARlocation approximated based on report relayed by neighboring NWS office; time based on radar; trees snapped and power lines down.
Jan 11, 11:26 PM CSTHAIL 0.752 Nnw Centerton, ARGutters were filled with hail and overflowed.
Jan 11, 11:39 PM CSTHAIL 1Elkins, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 570 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
570 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS54 KTSA 120501
SVRTSA
ARC007-015-087-143-120545-
/O.NEW.KTSA.SV.W.0002.240112T0501Z-240112T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1101 PM CST Thu Jan 11 2024

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Benton County in northwestern Arkansas...
  Northern Madison County in northwestern Arkansas...
  Western Carroll County in northwestern Arkansas...
  Washington County in northwestern Arkansas...

* Until 1145 PM CST.

* At 1101 PM CST, severe thunderstorms were located along a line
  extending from 4 miles northwest of Hiwasse to near Lincoln, moving
  northeast at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fayetteville...                   Springdale...
  Rogers...                         Bentonville...
  Berryville...                     Huntsville...
  Eureka Springs...                 Bella Vista...
  Lowell...                         Farmington...
  Pea Ridge...                      Prairie Grove...
  Holiday Island...                 Elkins...
  Tontitown...                      West Fork...
  Lincoln...                        Cave Springs...
  Decatur...                        Greenland...

This includes Interstate 49 between mile markers 50 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3615 9356 3576 9449 3650 9443 3650 9354
TIME...MOT...LOC 0501Z 226DEG 52KT 3647 9440 3595 9440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
740 
WWUS54 KTSA 120521
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1121 PM CST Thu Jan 11 2024

ARC007-015-087-143-120545-
/O.CON.KTSA.SV.W.0002.000000T0000Z-240112T0545Z/
Benton AR-Madison AR-Carroll AR-Washington AR-
1121 PM CST Thu Jan 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHEASTERN BENTON...NORTHERN MADISON...WESTERN CARROLL AND
NORTHEASTERN WASHINGTON COUNTIES...

At 1120 PM CST, severe thunderstorms were located along a line
extending from 11 miles west of Washburn to 3 miles east of Lowell to
near Greenland, moving northeast at 65 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Berryville...                     Huntsville...
Eureka Springs...                 Bella Vista...
Lowell...                         Farmington...
Pea Ridge...                      Holiday Island...
Elkins...                         Tontitown...
West Fork...                      Cave Springs...
Greenland...                      Gateway...
Beaver...                         Hindsville...

This includes Interstate 49 between mile markers 52 and 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3615 9356 3590 9424 3650 9430 3650 9354
TIME...MOT...LOC 0520Z 231DEG 55KT 3662 9417 3627 9408 3598 9418 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
430 
WWUS54 KTSA 120534
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1134 PM CST Thu Jan 11 2024

ARC007-015-087-143-120545-
/O.CON.KTSA.SV.W.0002.000000T0000Z-240112T0545Z/
Benton AR-Madison AR-Carroll AR-Washington AR-
1134 PM CST Thu Jan 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR NORTHEASTERN BENTON...NORTHERN MADISON...WESTERN CARROLL AND
NORTHEASTERN WASHINGTON COUNTIES...

At 1134 PM CST, severe thunderstorms were located along a line
extending from 4 miles south of Purdy to 4 miles west of Eureka
Springs to 4 miles southwest of Hindsville, moving northeast at 65
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Berryville...
Huntsville...                     Eureka Springs...
Lowell...                         Farmington...
Holiday Island...                 Elkins...
West Fork...                      Greenland...
Gateway...                        Beaver...
Hindsville...                     Wesley...
Forum...                          Hobbs State Park...
Clifty...                         Withrow Springs State Park...

This includes Interstate 49 between mile markers 52 and 80.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3615 9356 3590 9424 3609 9425 3650 9405
      3650 9354
TIME...MOT...LOC 0534Z 230DEG 55KT 3675 9391 3640 9382 3611 9392 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 9:12 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jan 11, 9:12 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
912 PM CST Thu Jan 11 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 906 PM CST Thu Jan 11 2024

The main change to the forecast this evening is to adjust pops
overnight into Friday morning based on current and expected
trends. Convection has developed a bit earlier than expected in
some places, so have increased pops for parts of eastern Oklahoma
prior to 06Z. The latest data also suggests that the greater
chance for any snow later tonight into Friday morning will be from
parts of northwest Arkansas into southeast Oklahoma, with the
best chance for an inch or so of accumulation being in parts of
far northwest Arkansas. Thus, have trimmed pops later tonight
across parts of northeast Oklahoma. For now have let the winter
weather advisory continue as is, especially since temperatures
will fall rapidly below freezing once the cold front passes, and
residual water on roadways from the current thunderstorms will
quickly freeze. Speaking of the cold front, it is on track to
enter the far northwest part of our forecast area very soon, so
forecast temperatures overnight appear to be on track.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 200 PM CST Thu Jan 11 2024

Any lingering snow showers will wrap up by late morning
Friday. During the day Friday, there is considerable temperature
uncertainty, with some model guidance keeping temperatures in the
lower 20s, while other guidance warms temperatures into the mid 30s.
The rational for such warming is clearing skies and warming
downslope winds from the west. Some degree of this scenario is
likely, but it will be very difficult to dislodge such a cold
airmass in a few hours. To that end, took a middle of the road
approach with high temperatures in the upper 20s in the north,
increasing to the upper 30s in the south. If arctic air is indeed
more stubborn than most guidance thinks, as is often the case, it
could be even colder. The other weather issue on Friday will be
the winds. Gusty northwest winds in the morning may reach 35- 45
mph, as a result a Wind Advisory was maintained for Friday. The
combination of temperatures falling into the teens with wind gusts
this strong will result in wind chills near 0F in the north, and
near 10F in the south.

On Saturday the brunt of the cold air will begin moving into the
area as a second arctic front drops south. A renewed surge of
gusty northerly winds will follow. High temperatures are tricky,
as they will probably rise until the boundary passes, and timing
is uncertain. With that said, the majority of guidance allows
temperatures to rise into the lower 20s (perhaps before anybody is
awake or perhaps until noon or so) before falling into the
afternoon. By Saturday evening temperatures will be in the teens
to single digits, with wind chill readings of 5F to -10F across
the CWA. Although there is no strong suggestion of it yet, it is
common for freezing drizzle to develop along fronts such as these,
so that will remain a possibility on Saturday.

Extreme cold temperatures will settle in by Sunday morning, with low
temperatures ranging from the low single digits in the north to the
mid teens in the south. Meanwhile, an upper level low will merge
with the piece of the PV centered north of the area. This storm will
entrain healthy moisture levels for such a cold airmass, setting the
stage for a potentially high impact snow storm for much of the
area.

As the upper level feature approaches it will induce solid mid
level ascent over the area, over the top of an area already seeing
good isentropic lift along the slope of the arctic airmass. Model
guidance generally shows a range of 0.2 to 0.5" QPF. Forecast
soundings show the entire lower atmosphere below 500 hPa in the
DGZ and saturated. These factors should support extreme snow
ratios of 20-1 or so. This certainly suggests the potential for a
high impact snow event of 4" or greater for most of the CWA.
However, the most recent 12z guidance uniformly decreased expected
totals somewhat. In fact the drier models scarcely showed 2" of
snow accumulation for a lot of the area. While impactful, this
would not be nearly as problematic. This leaves us in a watch and
wait position as some of the forecast uncertainties hopefully
decline over the next day or two. With this in mind, anybody
reading this should prepare now for several days of extreme cold
and possibly travel impacts as well. High temperatures will range
from 7- 12F in the north to 15-26F in the south on Sunday.
Although wind speeds will not be as high during this time, gusts
to 15-20 mph will continue to result in dangerous wind chills and
blowing and drifting snow for locations that receive it.

Monday will be similarly cold to Sunday, except in the south where
temperatures may drop compared to Sunday. Low temperatures may dip
below zero in spots, especially in the north, but with widespread
cloud cover it may be difficult to really bottom out. Model
guidance is coming into agreement that a second round of snow may
develop as the final shortwave rotates through. Most likely
amounts would be pretty minimal, but another dusting to an inch
seems possible. A renewed surge of gusty winds along this front
will result in the coldest wind chills of the storm cycle, perhaps
down to -20F or so, and additional blowing and drifting of any
snow. Skies may clear out into Tuesday morning with a reduction in
wind speeds. This would be the best chance to achieve really low
temperatures, with areas north of I-40 likely falling below zero.
Even in far southeast OK lows of 0 to 5F are expected.

Beyond Monday temperatures will start to moderate, probably popping
to near or just above freezing Wednesday as southerly flow returns.
More significant warming may develop beyond that time, though other
guidance says this may be brief with arctic air lurking just to
the north, but we will worry about that later.

&&

.AVIATION...
(00Z TAFS)
Issued at 533 PM CST Thu Jan 11 2024

Initial VFR elements at all sites will give way to lowering cigs
to MVFR categories along with temporary MVFR vsbys in TSRA associated
with the passage of a cold front this evening/overnight. Behind
the front, sfc winds will shift to the W-NW with gusts between
20-30kts expected for the remainder of the period at all sites.
There will also be a period of -RASN/SN with MVFR vsbys and even
a period of IFR vsbys after 12z. -SN will begin to end from west
to east after 15z, with MVFR cigs scattering out by late morning
across the E OK sites and early to mid afternoon across the AR
sites. VFR elements will prevail for the remainder of the period
once cigs scatter out.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   17  31  13  23 /  60  20   0   0
FSM   26  39  22  40 /  70  60   0   0
MLC   19  37  20  37 /  30  20   0   0
BVO   14  26   8  18 /  20  20   0   0
FYV   19  37  14  34 /  80  60   0   0
BYV   22  44  16  29 /  70  60   0   0
MKO   19  31  17  27 /  60  30   0   0
MIO   17  25  11  19 /  60  40   0   0
F10   18  33  17  26 /  60  20   0   0
HHW   25  39  25  46 /  50  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory from 2 AM to 10 AM CST Friday for
     OKZ055>058-060>063-066>070-072.

     Wind Advisory from 6 AM to 6 PM CST Friday for OKZ049-053>076.

AR...Winter Weather Advisory from 2 AM to 10 AM CST Friday for ARZ001-
     002-010-011-019-020.

     Wind Advisory from 6 AM to 6 PM CST Friday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...05
LONG TERM....06
AVIATION...23
Hazardous weather outlook, Jan 11, 5:11 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CST Thu Jan 11 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CST Thu Jan 11 2024

...WINTER WEATHER IMPACTS AND PROLONGED COLD EXPECTED LATE THIS
WEEK INTO NEXT WEEK...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Evening.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Evening.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

	Additional Accumulations in Later Periods.

	WIND CHILL.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
Showers and thunderstorms are expected to develop mid to late evening
across eastern Oklahoma and northwest Arkansas and continue into the
predawn hours Friday. A low chance for severe weather will exist
during this time frame, mainly in southeast Oklahoma and west
central Arkansas, featuring primarily a large hail and damaging
wind threat. A limited tornado threat will exist, mainly for
partss of far southeast Oklahoma and west central Arkansas if any
storms can become surface-based.

A strong cold front will sweep across the region late tonight
bringing much colder temperatures and strong northwest winds,
gusting to 45 mph. This will lead to wind chills in the single
digits to near zero in the post-frontal airmass. Additionally, an
area of snow showers is forecast late tonight into Friday morning,
with accumulations up to an inch forecast across parts of eastern
Oklahoma and northwest Arkansas. However, there is potential for
heavier snow bands to develop during this period, with some areas
receiving as much as 2 inches of snow. This may impact the morning
commute Friday morning, especially across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
SATURDAY...High Wind Potential...Dangerous Wind Chill Potential.
SUNDAY...Winter Weather Potential...Dangerous Wind Chill Potential.
MONDAY...Winter Weather Potential...High Wind Potential...
         Dangerous Wind Chill Potential.
TUESDAY...Dangerous Wind Chill Potential.
WEDNESDAY...High Wind Potential...Dangerous Wind Chill Potential.

EXTENDED DISCUSSION...
Another round of snow is expected Sunday into Monday as another,
stronger cold front pushes through the region. A high chance for
snow impacts exists across much of eastern Oklahoma and
northwest Arkansas during the Sunday to Monday time frame, caused
by notable snow accumulations and considerable blowing and
drifting snow. Forecast snow accumulations will continue to be
refined over the coming days.

An extended period of sub-freezing temperatures is expected over
much of eastern Oklahoma and northwest Arkansas following both
tonight's and Saturday's frontal passages. The coldest
temperatures will follow the Saturday front, likely Sunday night
through Monday night. Strong and gusty north winds will lead to
periods of well below zero wind chill values, which may be life-
threatening if unprepared.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should ready plans to
respond to a multi-day period of sub-freezing temperatures and
dangerous wind chill values beginning Friday and continuing into
next week. This is in addition to travel impacts from multiple
rounds of snow during the same time frame.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 11, 10:02 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1002 PM CST Thu Jan 11 2024

OKZ063-068-069-120430-
Adair OK-Cherokee OK-Delaware OK-
1002 PM CST Thu Jan 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DELAWARE...
NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES THROUGH 1030 PM
CST...

At 1002 PM CST, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Scraper, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Colcord...                        Kansas...
Oaks...                           Leach...
Scraper...                        Twin Oaks...
Lake Eucha State Park...          Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3593 9495 3607 9504 3648 9474 3622 9458
TIME...MOT...LOC 0402Z 218DEG 41KT 3603 9495

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 11, 10:29 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1029 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 PM     Hail             Oktaha                  35.58N 95.48W
01/11/2024  E0.75 inch       Muskogee           OK   Public

            Dime to penny size hail covering ground.

1004 PM     Hail             6 WSW Lost City         35.97N 95.23W
01/11/2024  E0.70 inch       Cherokee           OK   Public

&&
Special weather statement, Jan 11, 10:33 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1033 PM CST Thu Jan 11 2024

OKZ068-070-072-120500-
Muskogee OK-Sequoyah OK-Cherokee OK-
1033 PM CST Thu Jan 11 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES THROUGH 1100
PM CST...

At 1032 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Pumpkin Center to 4 miles
northeast of Warner. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tahlequah...                      Warner...
Gore...                           Webbers Falls...
Braggs...                         Cookson...
Cherokee Landing State Park...    Greenleaf State Park...
Pumpkin Center...                 Lake Tenkiller State Park...
Box...

This includes Interstate 40 in Oklahoma between mile markers 277 and
279.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3590 9480 3590 9481 3581 9480 3555 9489
      3547 9531 3577 9524 3593 9480
TIME...MOT...LOC 0432Z 240DEG 42KT 3574 9518 3555 9526

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Jan 11, 10:48 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1048 PM CST Thu Jan 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     Hail             Morris                  35.61N 95.86W
01/11/2024  E0.75 inch       Okmulgee           OK   Public

            Report from mPING: Dime (0.75 in.).

0952 PM     Hail             2 W Muskogee            35.74N 95.40W
01/11/2024  E0.88 inch       Muskogee           OK   Public

1010 PM     Hail             2 SW Rentiesville       35.50N 95.52W
01/11/2024  E0.75 inch       McIntosh           OK   Public

            Report from mPING: Dime (0.75 in.).

1013 PM     Hail             2 W Rentiesville        35.53N 95.52W
01/11/2024  E0.75 inch       McIntosh           OK   Public

            Report from mPING: Dime (0.75 in.).

1008 PM     Hail             6 W Lost City           35.97N 95.25W
01/11/2024  E0.75 inch       Cherokee           OK   Public

            Report from mPING: Dime (0.75 in.).

1026 PM     Hail             4 SE Peggs              36.03N 95.07W
01/11/2024  E0.75 inch       Cherokee           OK   Public

            Report from mPING: Dime (0.75 in.).

&&
Special weather statement, Jan 11, 10:51 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1051 PM CST Thu Jan 11 2024

ARZ001-010-OKZ068-069-120515-
Benton AR-Washington AR-Adair OK-Cherokee OK-
1051 PM CST Thu Jan 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN BENTON...WESTERN
WASHINGTON...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES THROUGH 1115 PM
CST...

At 1051 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
west of Maryetta, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Stilwell...                       Prairie Grove...
Lincoln...                        Westville...
Watts...                          Adair State Park...
Christie...                       Cincinnati...
Maryetta...                       Cookson...
Cherokee Landing State Park...    Bunch...
Baron...                          Eldon...
Proctor...                        Walnut Grove...
Savoy...                          Ballard...
Wedington...                      Rhea...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3564 9486 3564 9492 3590 9494 3620 9440
      3592 9420
TIME...MOT...LOC 0451Z 225DEG 53KT 3585 9471

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 11, 10:58 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1058 PM CST Thu Jan 11 2024

ARZ019-029-OKZ072-076-120530-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
1058 PM CST Thu Jan 11 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAWFORD...NORTHERN
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
THROUGH 1130 PM CST...

At 1057 PM CST, Doppler radar indicated a strong thunderstorm over
Spiro, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Alma...                           Barling...
Pocola...                         Lavaca...
Spiro...                          Arkoma...
Bonanza...                        Moffett...
Bloomer...                        Fort Smith Regional Airport...
Jenny Lind...                     Kibler...
Central City...                   Concord...
Shibley...                        Scullyville...
Braden...                         Mill Creek...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 3 and 15.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3515 9464 3534 9466 3555 9421 3537 9408
      3531 9408
TIME...MOT...LOC 0457Z 241DEG 51KT 3523 9459

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 8:20 PM CSTSpecial Weather StatementTSACrawford, Sebastian25 min
Jan 11, 8:44 PM CSTSpecial Weather StatementTSACrawford31 min
Jan 11, 10:23 PM CSTSevere Thunderstorm WarningTSABenton, Washington52 min
Jan 11, 10:58 PM CSTSpecial Weather StatementTSASebastian32 min
Jan 11, 11:24 PM CSTSpecial Weather StatementTSAFranklin36 min
Jan 11, 11:39 PM CSTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington51 min
Jan 12, 2:42 AM CSTWinter Weather AdvisoryTSABenton, Carroll, Madison, Washington7 hr
Jan 12, 1:48 PM CSTWind Chill WatchTSABenton, Carroll, Madison, Washington36 hr
Jan 12, 1:48 PM CSTWind Chill AdvisoryTSABenton, Carroll, Madison, Washington4 days
Jan 12, 1:48 PM CSTWinter Storm WatchTSABenton, Carroll, Madison, Washington36 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.